MAUDE Adverse Event Report: PREMIA SPINE LTD. PEDICLE SCREW; SPINAL IMPLANT

PREMIA SPINE LTD. PEDICLE SCREW; SPINAL IMPLANT
Model Number PEDICLE SCREW
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved pedicle screw, its set screw, and the broken tulip arrived for investigation; they were examined under a microscope.The examination indicated there were signs of damage attributed to cross-threading of the set screw into the tulip.This indicates that the surgeon used high force to insert the set screw all the way down the tulip, instead of unscrewing the set screw and placing it correctly before trying to tighten it, which is the accepted practice in this case.This resulted in the reported breakage.Moreover, as indicated in the event description, the reported breakage could only happen if the counter torque was not seated down over the tulip and locked on rod during the tightening process, as required.When the counter torque is properly positioned, it protects the tulip 360° and such breakage is not possible.It is therefore concluded that the breakage of the tulip was related to surgeon error; the surgeon did not follow the surgical technique and standard practice in spine surgeries.This circumstance is not related to a manufacturing or design problem.
 
Event or Problem Description
The company received a report that a pedicle screw tulip broke during a surgical procedure.Following pedicle screw insertion, set screws were placed in tulips.The surgeon stood on patient's right side and assembled counter-torque and torque limiter on the nearest tulip, sliding counter-torque up to visualize the torque limiter's distal tip.Attempts to place torque limiter tip into l4 right set screw were difficult.A mallet was used to hammer the handle of torque limiter to deepen the tip into the set screw.Depth of tip could not be confirmed after malleting.When the final tightener was turned on first set screw, a loud pop was heard in conjunction with the set screw flying across room and the sidewall of tulip laying on operating table.The surgeon was leaning back during the tightening process.This circumstance could only happen if the counter torque was not locked on the rod and seated over the tulip during the tightening process.The l4 right screw was removed and replaced with same size screw (7.5x55mm).Fusion rods and set screws were placed and the set screw inserter was used to tighten the set screws.

Brand Name
PEDICLE SCREW
Common Device Name
SPINAL IMPLANT
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key20240505
Report Number3012401682-2024-00009
Device Sequence Number18183554
Product Code NKB
UDI-Device Identifier07290115933918
UDI-Public07290115933918
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K231844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEDICLE SCREW
Device Catalogue Number88691
Device Lot NumberCTPS028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale